Missouri, 2006Damaging Wind in Missouri, August 7, 2006
August 7, 2006 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 7, 1:55 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 7, 1:55 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CDT MON AUG 7 2006
.DISCUSSION...
CUMULUS FIELD CONTINUES TO DEVELOP THIS AFTERNOON ALONG AND SOUTH OF
UPPER LEVEL SHEAR AXIS ALONG THE I-44 CORRIDOR AS TEMPERATURES
APPROACHED THE MID 90S. RADAR IMAGERY SHOWS SEVERAL WEAK LOW LEVEL
BOUNDARIES AROUND THE AREA. THE MOST NOTICEABLE ARE FROM NORTHEAST
WRIGHT TO SOUTHWEST BARRY COUNTY...AND FROM HERMITAGE TO EAST OF
JOPLIN. THE LATEST LAPS DATA SHOWED WEAK CONVECTIVE INHIBITION OVER
NORTHWEST COUNTIES AND NO INHIBITION ELSEWHERE. CAPES ARE HIGHEST
OVER OUR SOUTHEAST COUNTIES...EXCEEDING 2000 J/KG OVER
SHANNON...TEXAS ...PHELPS AND DENT COUNTIES. THE WET MICROBURST
SEVERITY INDEX SHOWED THE HIGHEST VALUES OVER OUR SOUTHWEST COUNTIES
JUST BEFORE NOON.
WE SAW A COUPLE OF CELLS DEVELOP ON RADAR BRIEFLY BEFORE DISSIPATING
EARLIER...HOWEVER OVER THE LAST HALF HOUR OR SO...CELLS OVER MARIES
COUNTY HAVE MANAGED TO MAINTAIN THEIR STRUCTURE. THROUGH MID/LATE
AFTERNOON...WE SHOULD SEE STORMS CONTINUE TO DEVELOP JUST ABOUT
ANYWHERE IN THE FORECAST AREA...WITH BEST CHANCE FOR STRONG/SEVERE
STORMS NEAR BOUNDARIES AND SHEAR AXIS MENTIONED EARLIER.
MOST OF THE STORMS ARE EXPECTED TO DIE DOWN AFTER SUNSET...WITH
STORM POTENTIAL CONTINUING OVER CENTRAL/WEST CENTRAL MO THROUGH LATE
TONIGHT. WEAK SEMI-SYNOPTIC BOUNDARY EXTENDING FROM NE MO TO EAST
CENTRAL KS DROPS SOUTHWARD INTO OUR NORTHERN ZONES. COULD
POTENTIALLY SEE AN MCS DEVELOP OVERNIGHT AND RIDE ALONG THE
BOUNDARY.
THROUGH THE NEXT FEW DAYS...PRECIP FORECAST WILL REMAIN COMPLICATED
BY OUTFLOW BOUNDARIES COMBINED WITH THE BOUNDARY OVER NORTHERN MO
MEANDERING ACROSS THE REGION. UPPER LEVEL HIGH BUILDS WESTWARD FROM
THE TENNESSEE VALLEY TOWARD THE PLAINS...AND WILL HELP HEAT UP THE
REGION. HOWEVER LOW LEVEL MOISTURE REMAINS PRETTY THICK SO EXPECT TO
SEE AT LEAST DIURNALLY DRIVEN CONVECTION OVER THE REGION THROUGH
WEDNESDAY AND POSSIBLY INTO THURSDAY.
GOING INTO THE WEEKEND...HAVE PRETTY MUCH GONE WITH THE ECMWF AND
KEPT COOLER TEMPERATURES ON FRIDAY/SATURDAY WITH RAIN CHANCES THURS
NIGHT/FRIDAY AS A SHORTWAVE TROUGH HELPS DROP A COLD FRONT OVER THE
AREA...POTENTIALLY BRINGING SOME RELIEF FROM SEMI-PERSISTENT HOT
TEMPS. THE BREAK LOOKS LIKE IT WILL BE SHORT-LIVED AS UPPER RIDGING
BUILDS BACK INTO THE AREA SUNDAY/MONDAY.
&&
.AVIATION...
FOR THE 18Z TAFS...WILL CONTINUE MENTION OF VICINITY THUNDER THROUGH
THE AFTERNOON WITH CUMULUS FIELD THICKENING OVER THE AIRPORTS. THE
KSGF RADAR IS STILL CLEAR...BUT EXPECT THIS TO CHANGE WITHIN THE
NEXT HOUR OR SO. OTHERWISE EXPECT VFR CEILINGS/VISIBILITY THROUGH
18Z TUES.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
TERRY
Hazardous weather outlook, Aug 7, 12:00 PM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT MON AUG 7 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT MON AUG 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...A FEW MAY PRODUCE:
TORRENTIAL DOWNPOURS.
FREQUENT LIGHTNING.
DAMAGING WINDS TO AROUND 60 MPH.
AREAS AFFECTED AND TIMING:
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THE
AFTERNOON INTO EARLY EVENING ACROSS THE ENTIRE AREA. ADDITIONAL
STORMS WILL BE POSSIBLE OVER CENTRAL AND WEST CENTRAL MISSOURI
AFTER MIDNIGHT.
DISCUSSION:
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY
EARLY AFTERNOON FROM CENTRAL AND SOUTH CENTRAL MISSOURI WESTWARD
INTO SOUTHEAST KANSAS AND FAR SOUTHWESTERN MISSOURI. SUFFICIENT
MOISTURE AND INSTABILITY WILL BE IN PLACE FOR THE STRONGER STORMS
TO PRODUCE DAMAGING WINDS OVER 60 MPH. THUNDERSTORMS
SHOULD WEAKEN AND DISSIPATE AFTER SUNSET. HOWEVER...ADDITIONAL
THUNDERSTORMS COULD MOVE INTO PORTIONS OF CENTRAL MISSOURI AFTER
MIDNIGHT. NONE OF THE STORMS LATE TONIGHT ARE EXPECTED TO BECOME
SEVERE.
ALSO...HEAT INDEX READINGS WILL TOP OUT NEAR 100 DEGREES THIS
AFTERNOON NEAR THE KANSAS...MISSOURI...AND OKLAHOMA BORDERS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON ACROSS MUCH OF
THE OUTLOOK AREA...AND ON WEDNESDAY AFTERNOON MAINLY OVER CENTRAL
AND SOUTH CENTRAL MISSOURI. AT THIS TIME THE THREAT FOR ORGANIZED
SEVERE THUNDERSTORMS APPEARS LOW.
AFTERNOON HEAT INDICES COULD RISE TO AROUND 100 DEGREES FROM
TUESDAY THROUGH FRIDAY ALONG THE KANSAS AND SOUTHWEST MISSOURI
BORDER. ON WEDNESDAY AND THURSDAY...AFTERNOON HEAT INDICES COULD
RISE TO ABOVE 105 DEGREES BOTH AFTERNOONS NORTH AND WEST OF THE OZARK
PLATEAU.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
TERRY/IZZIIn the hours before
Special weather statement, Aug 7, 2:41 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 PM CDT MON AUG 7 2006
MOZ055-072145-
BENTON-
341 PM CDT MON AUG 7 2006
...SIGNIFICANT WEATHER ALERT FOR BENTON COUNTY UNTIL 445 PM CDT...
AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF WARSAW. THIS STORM WAS
NEARLY STATIONARY.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
JLT
Special weather statement, Aug 7, 3:05 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 PM CDT MON AUG 7 2006
MOZ056-072200-
MORGAN-
405 PM CDT MON AUG 7 2006
...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 500 PM CDT...
AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF STOVER...OR 14 MILES
SOUTHWEST OF VERSAILLES...AND MOVING EAST AT 10 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
JLT
Local storm report, Aug 7, 3:18 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
418 PM CDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 SE WARSAW 38.19N 93.32W
08/07/2006 BENTON MO LAW ENFORCEMENT
TREE DOWN
&&
AFOSTERSpecial weather statement, Aug 7, 3:56 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
456 PM CDT MON AUG 7 2006
MOZ055-072300-
BENTON-
456 PM CDT MON AUG 7 2006
...SIGNIFICANT WEATHER ALERT FOR BENTON COUNTY UNTIL 600 PM CDT...
AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LINCOLN...OR 9 MILES NORTH OF WARSAW...AND
MOVING NORTHWEST AT 10 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
JLT
Thunderstorm Wind, Benton
- When
- August 7, 4:00 PM CST
- Where
- Benton County, 5 mi SE of Warsaw
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.200, -93.317
Thunderstorm wind gusts downed several trees in a rural area southeast of Warsaw.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, August 7, 20062 deaths · $10,000 · 1 event
- Rip Current in New Jersey, August 7 to 8, 20061 death · 1 event
- Heat in Missouri, August 7, 20061 death · 1 event
- Tornado and Hail in Kansas, August 7, 20064 injured · $155,000 · F1 · 11 events
- Lightning Strike in Florida, August 7, 20061 injured · $500,000 · 1 event
- Hail and Damaging Winds in New York, August 7, 2006$525,000 · 1.5 in hail · 3 events
- Damaging Wind in Georgia, August 7, 2006$250,000 · 50 kt wind · 1 event
- Flash Flood and Damaging Winds in West Virginia, August 7, 2006$165,000 · 55 kt wind · 7 events
- Damaging Winds and Lightning Strike in Maryland, August 7, 20061 injured · $76,000 · 50 kt wind · 3 events
- Lightning Strike in Pennsylvania, August 7, 2006$100,000 · 1 event
- Hail in Nebraska, August 7, 2006$75,000 · 1.75 in hail · 2 events
- Damaging Winds in Kansas, August 7, 2006$36,000 · 65 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532539.